question-icon

Is it safe to get Botox injections while taking Plaquenil?

default
Posted on Tue, 12 May 2015
Question: Is it safe to get Botox injections (which I have done for 4 years now), when I am taking 400 mg Plaquenil daily (started last week)?
doctor
Answered by Dr. Erion Spaho (37 minutes later)
Brief Answer:
Plaquenil decreases Botox efficacy.

Detailed Answer:
Hi, I have gone through your question and understand your concerns.

Caution should be taken if Botox is injected after Plaquenil use, because Plaquenil reduces efficacy of Botox and itching at injection site are reported.

There is no absolute contraindication in using both these drugs.

Hope this answers your question. If you have additional questions or follow up questions then please do not hesitate in writing to us. I will be happy to answer your questions.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 4320 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is it safe to get Botox injections while taking Plaquenil?

Brief Answer: Plaquenil decreases Botox efficacy. Detailed Answer: Hi, I have gone through your question and understand your concerns. Caution should be taken if Botox is injected after Plaquenil use, because Plaquenil reduces efficacy of Botox and itching at injection site are reported. There is no absolute contraindication in using both these drugs. Hope this answers your question. If you have additional questions or follow up questions then please do not hesitate in writing to us. I will be happy to answer your questions.